Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Milwaukee, WI

August 6, 2021Rock County, Walworth County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Aug 6, 2021, 8:51 PM CDT for Rock County, Walworth County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2021, 8:51 PM CDT (01:51 UTC)
Expired
Aug 6, 2021, 9:45 PM CDT
In force
54 min
Issued by
NWS Milwaukee, WI
Hail
0.88 in
Wind
40

Counties Rock County, WI, Walworth County, WI

The radar

The Milwaukee radar (KMKX), 39 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2021-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2016 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2021-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2016 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

476 
WWUS83 KMKX 070151
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
851 PM CDT Fri Aug 6 2021
 
WIZ063>065-069-070-070245-
Walworth WI-Rock WI-Waukesha WI-Jefferson WI-Dane WI-
851 PM CDT Fri Aug 6 2021

...Strong thunderstorms will impact portions of central Walworth,
Rock, southwestern Waukesha, southeastern Dane and southern Jefferson
Counties through 945 PM CDT...

At 850 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Madison to near Whitewater. Movement was
south at 15 mph. A few funnel clouds may occur with this line. 

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Eastern Madison, Janesville, Fitchburg, Whitewater, Stoughton, Fort
Atkinson, Elkhorn, Oregon, Delavan, Jefferson, McFarland, Lake
Geneva, Monona, Milton, Edgerton, Evansville, East Troy, Brodhead,
Williams Bay and Deerfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4260 8937 4259 8841 4290 8842 4302 8888
      4309 8937
TIME...MOT...LOC 0150Z 304DEG 14KT 4303 8939 4280 8880 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

$$

STUMPF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:25 PM CDT, 6 hours 26 minutes earlier.

Area forecast discussion, Aug 6, 2:25 PM CDT, 6 hours 26 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
225 PM CDT Fri Aug 6 2021

.SHORT TERM...
(Issued 225 PM CDT Fri Aug 6 2021)

Tonight:

An MCV moving through southern WI triggering mainly isolated
t-storms in very moist and unstable airmass. This feature will
gradually pull out of southeast WI later this evening. Until then
expect to see sct t-storms. The 0-6km shear is weak and mid level
lapse rates are poor, so not expecting any real organization/severe
threat with any of these. So will keep the pops going for a while
this evening. Some weak isentropic ascent later in the night may
lead to some isolated development in the far western cwa. Overall
mid level ridging will build across the area in the wake of the
MCV. High pressure nosing in from the north may push a frontal
boundary southward into the cwa later tonight.

Saturday through Saturday night:

The frontal boundary will likely turn around and head back north
as a warm front and potentially serve as a focus for rounds of
storms this period. Noticing some 925/850 millibar baroclinicity
which gradually lifts northward this period. So after some morning
weaker activity may see an afternoon round move through in
conjunction with a wave riding the ridging and in proximity to the
lower level frontogenesis. As we head into Saturday night the
focus may lift largely to our north and northwest in better
proximity to the axis of approaching southerly LLJ and where this
impinges on the 925/850 baroclinicity.

&&

.LONG TERM...
(Issued 225 PM CDT Fri Aug 6 2021)

Sunday through Friday:

Main focus is on convective trends for Sunday and how that setup
will pan out. Beyond that, it looks to remain hot and humid with
another shot for convection Tuesday night into early Wednesday.

Going into Sunday, models are fairly consistent with showing a
500mb trough digging east/northeastward across the Central Plains
and becoming centered over Iowa by mid afternoon Sunday. The
trough appears to slow down a bit as it gets further away from the
stronger mid level flow to the northwest and ahead of the next
closed trough in the Pacific NW. Mid level winds ahead of this
trough aren't screaming but do increase to around 25-35kts which
should help with increasing the deep layer shear. Further down
around 850-925mb, the low level flow does appear to be increasing
into the evening hours with PW values getting up around 1.5". At
the surface, appears the main low will track across mid Minnesota
with a warm front extending east of it into central Wisconsin. The
main outlier guidance-wise appears to be the 06.12z GFS which just
doesn't seem to figure out how to resolve everything going on with
the setup.

If the 06.12z NAM pans out, there'll be an initial round of
scattered convection that comes through in the afternoon on a
lead shortwave trough/WAA before the better environment moves in
ahead of the trough/low for Sunday evening/overnight. NAM
soundings show a fat CAPE profile of around 4,000 J/kg with most
of the wind shear being in the lowest 3km with south winds at 15kt
at the surface going to 40-45kt and westerly at 700mb. With the
nose of the LLJ poking into eastern Iowa/southeast
Minnesota/western Wisconsin, it appears that an MCS will develop
in that region and then race eastward across southern Wisconsin
into the overnight hours. The 06.12z ECMWF appears to focus a bit
further south with the evening convection while the GFS not close
to any of these solutions. As previously mentioned, with the
decent 0-3km shear in place, can't rule out some QLCS mesovort
potential on this one. Expect there'll be some heavy rain as
well, but think that this focus will be on wherever the nose of
the LLJ sets up in the evening.

Beyond this, we stay in southwesterly flow aloft, so should stay
warm and humid through much of the week. There is a hint of a cold
front coming in next weekend some time, but the guidance has been
slowing this feature down with each run.
Precipitation/convection-wise, the next feature of note comes in
Tuesday night into Wednesday with another mid level closed
low/trough that runs through southern Canada. Have kept
precipitation chances a bit higher in that period to account for
that feature coming through.

Halbach

&&

.AVIATION...
(Issued 225 PM CDT Fri Aug 6 2021)

MCV pivoting through srn WI generating a few tsra into the mid
evening hours. Organization looks unlikely given unfavorable shear
environment. Lingering IFR cigs across parts of SC WI should
improve once MCV clears that area. Otherwise a fairly widespread
MVFR CU field in place ahead of the feature. After the MCV moves
through things look largely quiet overnight. High pressure nudging
in from the north may drop a frontal boundary into the area after
midnight. Later tonight there may be a few shra or isold tsra in
the far western sections due to renewed isentropic forcing there.
Additional tsra may develop Saturday with the front retreating
northward along with some mid level energy.

&&

.MARINE...
(Issued 225 PM CDT Fri Aug 6 2021)

The pressure gradient has tightened up a bit across the lake
ahead of a trough. This has resulted in an uptick in southerly
winds. The trough will continue to slide east and winds will
gradually weaken tonight into Saturday. Winds are expected to pick
back up for Sunday as a stronger systems works its way into the
Upper Midwest. Then the elevated winds look to continue into early
next week. Otherwise, there will be daily thunderstorm chances
today through early next week as multiple upper-level disturbances
track across the western Great Lakes Region.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 6, 1:43 PM CDT, 7 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
143 PM CDT Fri Aug 6 2021

WIZ046-047-051-052-056>060-062>072-071845-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
143 PM CDT Fri Aug 6 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

A few thunderstorms are possible into the evening hours.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Chances for thunderstorms continue Saturday through early next
week with stronger storms possible Saturday and Sunday night.

As the heat and humidity build through the weekend, heat indices
of 95-100 degrees are possible early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-071845-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
143 PM CDT Fri Aug 6 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A few thunderstorms are possible this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

There will be chances of thunderstorms Saturday through early
next week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-071845-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
143 PM CDT Fri Aug 6 2021

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

A few thunderstorms are possible this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Chances of thunderstorms continue Saturday through early next
week.

www.weather.gov/mkx

In the hours before

Special weather statement, Aug 6, 6:53 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
653 PM CDT Fri Aug 6 2021

WIZ064>066-069>071-070115-
Walworth WI-Rock WI-Waukesha WI-Milwaukee WI-Racine WI-Jefferson WI-
653 PM CDT Fri Aug 6 2021

...Strong thunderstorms will impact portions of Milwaukee, northern
Walworth, northeastern Rock, northern Racine, Waukesha and Jefferson
Counties through 815 PM CDT...

At 651 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Butler to near Jefferson. Movement was east at
15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Milwaukee, Waukesha, West Allis, Wauwatosa, New Berlin, Brookfield,
Greenfield, Menomonee Falls, Oak Creek, Muskego, South Milwaukee,
Cudahy, Whitewater, Whitefish Bay, Greendale, Pewaukee, Fort
Atkinson, Brown Deer, Sussex and St. Francis.

People attending The Wisconsin State Fair should seek safe shelter
immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4279 8778 4278 8896 4315 8895 4315 8789
      4312 8790 4310 8787 4307 8787 4305 8789
      4302 8790 4296 8785 4288 8785 4285 8783
      4281 8778
TIME...MOT...LOC 2351Z 282DEG 13KT 4311 8809 4296 8880

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

HANSEN
Local storm report, Aug 6, 7:54 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
754 PM CDT FRI AUG 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     NON-TSTM WND GST 2 W NORTH BAY           42.77N 87.82W
08/06/2021  M49 MPH          RACINE             WI   ASOS

            ASOS STATION KRAC RACINE-BATTEN AIRPORT.

&&
Special weather statement, Aug 6, 7:57 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
757 PM CDT Fri Aug 6 2021

WIZ069>072-070200-
Walworth WI-Rock WI-Racine WI-Kenosha WI-
757 PM CDT Fri Aug 6 2021

...Strong thunderstorms will impact portions of Walworth, eastern
Rock, Racine and Kenosha Counties through 900 PM CDT...

At 756 PM CDT, local law enforcement reported strong thunderstorms
along a line extending from 6 miles southwest of Whitewater to
Raymond to 6 miles east of Kenosha. Movement was south at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Racine International Airport observed wind gusts of 49 mph
         at 741 PM.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kenosha, Racine, Janesville, Mount Pleasant, Pleasant Prairie,
Antioch, Whitewater, Elkhorn, Delavan, Lake Geneva, Sturtevant,
Milton, Union Grove, East Troy, Paddock Lake, Williams Bay, Camp
Lake, Wind Lake, Winthrop Harbor and Rochester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4250 8896 4282 8896 4284 8782 4278 8775
      4276 8777 4271 8777 4266 8781 4261 8782
      4249 8780
TIME...MOT...LOC 0056Z 009DEG 22KT 4277 8882 4278 8804 4257 8775

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

HANSEN
Local storm report, Aug 6, 8:13 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
813 PM CDT FRI AUG 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             5 W WHITEWATER          42.83N 88.84W
08/06/2021  E1.00 INCH       ROCK               WI   PUBLIC

            REPORT JUST OUTSIDE OF WHITEWATER ALONG
            COUNTY ROAD N OF QUARTER SIZE HAIL.

&&

STUMPF
Local storm report, Aug 6, 8:28 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
828 PM CDT FRI AUG 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     FUNNEL CLOUD     5 W WHITEWATER          42.83N 88.84W
08/06/2021                   ROCK               WI   TRAINED SPOTTER

            SPOTTER REPORTS FUNNEL CLOUD EXTENDING ABOUT
            HALF WAY DOWN.

&&

STUMPF
Special weather statement, Aug 6, 8:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
851 PM CDT Fri Aug 6 2021

WIZ063>065-069-070-070245-
Walworth WI-Rock WI-Waukesha WI-Jefferson WI-Dane WI-
851 PM CDT Fri Aug 6 2021

...Strong thunderstorms will impact portions of central Walworth,
Rock, southwestern Waukesha, southeastern Dane and southern Jefferson
Counties through 945 PM CDT...

At 850 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Madison to near Whitewater. Movement was
south at 15 mph. A few funnel clouds may occur with this line.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Eastern Madison, Janesville, Fitchburg, Whitewater, Stoughton, Fort
Atkinson, Elkhorn, Oregon, Delavan, Jefferson, McFarland, Lake
Geneva, Monona, Milton, Edgerton, Evansville, East Troy, Brodhead,
Williams Bay and Deerfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4260 8937 4259 8841 4290 8842 4302 8888
      4309 8937
TIME...MOT...LOC 0150Z 304DEG 14KT 4303 8939 4280 8880

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

STUMPF

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:34 PM CDTAreal Flood AdvisoryMKXMilwaukee, Waukesha119 min
Aug 6, 7:38 PM CDTSevere Thunderstorm WarningMKXJefferson37 min
Aug 6, 7:55 PM CDTSpecial Marine WarningMKX50 min
Aug 6, 7:57 PM CDTSpecial Weather StatementMKXKenosha, Racine, Walworth63 min
Aug 6, 8:00 PM CDTAreal Flood AdvisoryMKXJefferson, Rock, Walworth2 hr
Aug 6, 8:14 PM CDTSevere Thunderstorm WarningMKXRock, Walworth31 min
Aug 6, 9:45 PM CDTSevere Thunderstorm WarningMKXDane30 min
Aug 6, 10:15 PM CDTSpecial Weather StatementMKXDane30 min
Aug 7, 10:06 AM CDTSpecial Weather StatementMKXColumbia, Marquette54 min
Aug 7, 11:01 AM CDTSpecial Weather StatementMKXColumbia, Green Lake59 min
Aug 7, 11:47 AM CDTSpecial Weather StatementMKXDodge, Jefferson58 min
Aug 7, 12:32 PM CDTSevere Thunderstorm WarningMKXJefferson43 min
Aug 7, 12:54 PM CDTSevere Thunderstorm WarningMKXJefferson, Waukesha45 min
Aug 7, 1:48 PM CDTSevere Thunderstorm WarningMKXSauk42 min
Aug 7, 3:53 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXSauk52 min
Aug 7, 4:33 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXColumbia, Dane, Iowa, Sauk57 min
Aug 7, 4:38 PM CDTTornado Warning Tornado observedMKXIowa67 min
Aug 7, 5:17 PM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette, Sauk58 min
Aug 7, 5:26 PM CDTTornado WarningMKXColumbia39 min
Aug 7, 5:31 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane59 min
Aug 7, 5:33 PM CDTTornado WarningMKXIowa57 min
Aug 7, 6:03 PM CDTSpecial Weather StatementMKXDodge, Fond du Lac, Green Lake42 min
Aug 7, 6:09 PM CDTSevere Thunderstorm WarningMKXDane66 min
Aug 7, 6:25 PM CDTSevere Thunderstorm WarningMKXDane50 min
Aug 7, 6:40 PM CDTSpecial Weather StatementMKXJefferson50 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.